Research Repository

Improving geodesic distance estimation based on locally linear assumption

Meng, Deyu and Leung, Yee and Xu, Zongben and Fung, Tung and Zhang, Qingfu (2008) 'Improving geodesic distance estimation based on locally linear assumption.' Pattern Recognition Letters, 29 (7). pp. 862-870. ISSN 0167-8655

Full text not available from this repository.


Geodesic distance estimation for data lying on a manifold is an important issue in many applications of nonlinear dimensionality reduction. In this paper, a method aiming at improving the precision of geodesic distance estimation is proposed. The method is constructed on the basic principle, locally linear assumption, underlying the manifold data. It presumes that the locally linear patch, expressed as a convex combination of neighbors of a vertex, approximately resides on the manifold, as well as the local neighborhood edge does. The proposed method essentially extends the search area from local edges, employed by existing methods, to local patches. This naturally leads to a more accurate geodesic distance estimation. An efficient algorithm for the method is constructed, and its computational complexity is also analyzed. Experiment results also show that the proposed method outperforms the existing methods in geodesic distance estimation. © 2008 Elsevier B.V. All rights reserved.

Item Type: Article
Subjects: Q Science > QA Mathematics
Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Divisions: Faculty of Science and Health
Faculty of Science and Health > Computer Science and Electronic Engineering, School of
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 13 Jan 2012 11:18
Last Modified: 15 Jan 2022 00:47

Actions (login required)

View Item View Item